MAUDE Adverse Event Report: MSD BARTLETT MFG ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MSD BARTLETT MFG ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7480265
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with scoliosis; and underwent a surgery.Intra-op, tip of the bender broke off while the surgeon was bending the rod.No fragment of the broken instrument remained inside the patient.No patient complications were reported due to this event.
 
Event or Problem Description
Pre-op diagnosis: scoliosis it was reported that on (b)(6) 2019, intra-op, the tip of bender broke off when the surgeon was bending the rod.The product came in contact with the patient.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
H3: product analysis (b)(4) lot# nm07a005 visual and optical examination identified that the bender jaws have been broken off.When the face of the fracture is examined it appears the fracture is the result of overload starting near the curve of the jaw.The hardness of the instrument is to print speciation¿s.H6: method, result and conclusion codes changed due to analysis.D3: updated mfr information b5: updated event description g1, g2:manufacturer info updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MSD BARTLETT MFG
2975 brother blvd
bartlett TN 38133
MDR Report Key9506103
Report Number1030489-2019-01456
Device Sequence Number16607760
Product Code LXH
UDI-Device Identifier00721902759246
UDI-Public00721902759246
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7480265
Device Catalogue Number7480265
Device Lot NumberNM07A005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1